Dermatology Case Reports

ISSN - 2684-124X

Abstract

Drug Induced Hypersensitivity Syndrome Secondary to Allopurinol: A Case Report

Gerard O. Martin

Drug induced Hypersensitivity Syndrome (DHS) is a rare but potentially lethal adverse drug reaction that classically manifest as morbilliform rash with associated fever, lymphadenopathy, hematologic abnormalities and multi-organ manifestation. The relevance of this case is that many patients will come to the Emergency room presenting with rashes but often misdiagnosed because the onset of symptoms typically occur at 2-6 weeks following the initiation of the offending agent, careful history taking and Physical Examination will help clinician rule out this disease and prevent end organ dysfunction. The relevance of this case is that patients who present to the emergency room may likely be misdiagnosed and possibly a drug reaction missed as the onset of symptoms. A thorough history and physical examination will help a clinician properly diagnose, promptly intervene and prevent end organ damage

Top